Feeling unsafe and unsupported
I started seeing a rheumatologist almost 2 years ago using the Bupa cover work provides. When it stated I had 4 joint on each hand which were painful. I had X-rays and my left hand was MRI’d.
My consultant diagnosed Inflammatory Nodular Osteoarthritis which I can find very little information about.
We tried some steroid injections which worked but as more joint joined in and the first one he did wore off he suggested trying oral steroids. I wasn’t keen but 15mg of prednisolone was amazing! The Hope was that would stop it so I tapered 1mg per weeks. I started to flare at about 10 but I persisted to 4mg before I went back. We then tried 2 moths at 10 and tapering 1 per month. I went back because it flared when I got to 7.
Next we tried Hydroxychloroquine. I had a drug reaction rash which was incredibly itching and was everywhere from my neck down. My skin also peeled so that was pretty horrible.
Part way through all this Bupa stopped paying so I self funded while I waited on his NHS waiting list. I have spent probably 2K.
After a year I finally saw him on the NHS and started sulfasalazine. He has been lovely, kind and supportive “, I don’t have a problem with him.
Since that appointment I have been trying to sort out the regular blood tests and it’s been a nightmare.
First my GP didn’t get the clinic letter. I can see it on my hospital app on my phone. Messaged the department and they resent the letter.
5 weeks later (the bloods are supposed to be every 2 weeks) I have been playing message ping pong with the department as my GP say I need a form for them to do them, I don’t have the form. They don’t answer the questions and close the message. It is driving me insane and stressing me out.
The letter says “I have arraigned a 4 week follow up call”, I trusted that and when it didn’t happen I queried it and an appointment magically got created but will be at 8 weeks.
I have also been unwell, fever, headache and vomiting. So my GP said ask if you should stop the sulfasalazine. I left a voice message on n 25th May, another message in the app on 29th May and when I saw a GP for the 3 led time on 1st I messaged again and the GP said just stop taking it as I had no response. On 12th June I got a reply that said it’s ok to keep taking it if you feel well” the message was all about not feeling well! Seriously!
I am now at the point where I don’t feel safe or supported and o don’t know what to do.
I have sent yet another message detailing all this and asking 6 questions at the bottom I have also emailed the Patient support email as I am so frustrated and cross.
How am I supposed to trust the going forward? The plan is to try and come off the steroids again but I am scared of doing that with this level of support give I have failed to do it twice already.
In less than two years I have gone from having 8 painful joints to having sun in every joint in both hands, both wrists, both ankles, several toes and an elbow. I have nodules on most of my joints in my hands including my knuckles which all the information I have found says this doesn’t happen and it is usually just PIPs and DIPs. It scares me how fast it has got worse and I am not sure I trust the diagnosis anymore either.
I don’t know what to do anymore. I am tired, in pain and fed up and trying to sort out the blood tests is stressing me out!
- All Categories
- 2.3K Welcome
- 17 How to use your online community
- 30 Help, Guidelines and Get in Touch
- 40.4K Our Community
- 8.7K Living with arthritis
- 53 Hints and Tips
- 222 Work and financial support
- 675 Chat to our Helpline Team
- 2 Want to Get Involved?
- 390 Young people's community
- 7 Parents of Children with Arthritis
- 40 My Triumphs
- 132 Let's Move
- 24 Sports and Hobbies
- 14 Food and Diet
- 257 Coronavirus (COVID-19)
- 16 Community Feedback and ideas
- 334 Chat and News
- 30 Val's Cafe
- 269 Chit chat
- 11 News
- 4 Tails From The Cafe